Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

HELP, Anyone have bad side effects while on the Daytrana patch??

Posted by on Mar. 12, 2013 at 7:56 PM
  • 3 Replies
  • 213 Total Views


My 5 year old son was put on 10mg Daytrana patch to help with his behavioral issues and attention span while at school, no patch on weekends.  After 1 week on the 10mg patch we did not notice any changes and was increased to 15mg Daytrana patch. It is about a month since we started the 15mg patch, but have skipped days due to fever.

There were little negative things that I started to notice and sadly brushed it off. Since starting the 15mg patch he has missed school/been sent home due to having fever more than 5 times, though I was told its just coincidence and that having a fever is not a side effect of using the patch.  His teacher reported that his behavior has improved at school whereas he is hitting and grabbing less and socializing more with his peers but that his attention span has not improved. I have also noticed slight improve at home and his homework time seemed to go more smoothly but it was not significant enough. I did not put the patch on him while he had the fever.  There was a day that I had to pick him up from school due to a fever whereas i took his patch off early - that night his fever went up to 104 degrees and he started acting scared talking about his bed moving, I had to eventually cuddle him and let him sleep with me.  I got worried about hallucination, he fell asleep on me quickly so it did not last long and it has not happen again.

For all the negative things that I have noticed I would say there was no actual improvements and I have decided to stop using it - I am still waiting on his developmental ped. to call me back.  The side effects that I have noticed: fever, hallucination?, tips of nose/ears/upper lip becoming bright pink, slight facial rash, excessive arm and leg itching? at school, suddenly complaining of itchy eyes,  fidgety and sudden onset of Obsessive compulsive behavior.  Apart from myself his teacher and school nurse both agree that he has started to have multiple symptoms that he has Never had before starting the daytrana patch.

Has anyone else had any or all of these side effects while using the Daytrana Patch???

by on Mar. 12, 2013 at 7:56 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-3):
DDDaysh
by Bronze Member on Mar. 13, 2013 at 10:36 AM

 Hmmm, the OCD stuff and itching I could see..  but I think the fever is a coincidence. 

Verrine
by Bronze Member on Mar. 13, 2013 at 8:47 PM

Wow. Definitely talk with the doctor. Have you looked at the common side effects list on the package insert? It would also be on the website. We have had no issues and love the main effects. My son is about 43 pounds and he is on 15 mg. He has been using the Daytrana patch for 2.5 years.

MomOfOneCoolKid
by Bronze Member on Mar. 14, 2013 at 9:56 PM

 


Quoting DDDaysh:

 Hmmm, the OCD stuff and itching I could see..  but I think the fever is a coincidence. 


 I would agree. The hallucination stuff though sounds kind of scary. I wouldn't know if that is because of the fever (it was 104 degrees!) or the patch.

 

I would try again when he is not sick. Keep us posted mom.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN